Alert archive / California / Wind Advisories in 2010
Wind Advisory 36, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Nov 14, 2010, 2:02 AM PST for 4 counties in California. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2010, 2:02 AM PST (10:02 UTC)
- Expired
- Nov 14, 2010, 10:42 AM PST
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4720 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
023 WWUS76 KSGX 141002 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 202 AM PST SUN NOV 14 2010 ...GUSTY OFFSHORE WINDS THIS MORNING THROUGH AND BELOW PASSES AND CANYONS... .SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL BRING GUSTY WINDS THROUGH AND BELOW PASSES AND CANYONS THIS MORNING. STRONGEST WINDS WILL BE THROUGH MID MORNING WITH WINDS THEN SUBSIDING THROUGH EARLY AFTERNOON. CAZ057-142000- /O.NEW.KSGX.WI.Y.0036.101114T1002Z-101114T2000Z/ SANTA ANA MOUNTAINS AND FOOTHILLS- 202 AM PST SUN NOV 14 2010 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. * TIMING: STRONGEST WINDS THROUGH MID MORNING...THEN SUBSIDING THROUGH EARLY AFTERNOON. * WINDS: AREAS OF NORTHEAST WINDS 20 TO 30 MPH IN THE COASTAL FOOTHILLS THROUGH MID MORNING WITH GUSTS TO 55 MPH THROUGH AND BELOW PASSES AND CANYONS. WINDS THEN SUBSIDING THROUGH EARLY AFTERNOON. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ048-142000- /O.NEW.KSGX.WI.Y.0036.101114T1002Z-101114T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- 202 AM PST SUN NOV 14 2010 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST TODAY. * TIMING: STRONGEST WINDS THROUGH MID MORNING...THEN SUBSIDING THROUGH EARLY AFTERNOON. * WINDS: AREAS OF NORTHEAST WINDS 15 TO 25 MPH THROUGH MID MORNING WITH GUSTS TO 45 MPH BELOW THE CAJON PASS. WINDS THEN SUBSIDING THROUGH EARLY AFTERNOON. * IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MARTIN MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX
1 follow-up statement
086 WWUS76 KSGX 141842 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1042 AM PST SUN NOV 14 2010 ...WIND ADVISORY CANCELLED... .OFFSHORE WINDS HAVE DECREASED THIS MORNING. CAZ048-057-141945- /O.CAN.KSGX.WI.Y.0036.000000T0000Z-101114T2000Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 1042 AM PST SUN NOV 14 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND ADVISORY. NORTHEAST WINDS WITH GUSTS TO 30 MPH TODAY. $$ MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 8:00 PM PST, 6 hours 2 minutes earlier.
Area forecast discussion, Nov 13, 8:00 PM PST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 800 PM PST SAT NOV 13 2010 .SYNOPSIS... HIGH PRESSURE ALOFT MAKES SOME MINOR FLUCTUATIONS THROUGH THURSDAY. A TROUGH WILL DEEPEN OVER THE WESTERN U.S. ON FRIDAY THROUGH SATURDAY. A WEAK TO MODERATE OFFSHORE FLOW WILL CONTINUE THROUGH EARLY MONDAY...WITH AN ONSHORE FLOW MONDAY AFTERNOON. SOME FOG AND LOW CLOUDS MAY BEGIN TO SHOW UP TUESDAY MORNING AND CONTINUE THROUGH THURSDAY...INCREASING FRIDAY AND SATURDAY. RAIN MAY MOVE IN ON SATURDAY. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... SOCAL IN BETWEEN A TROUGH AND A RIDGE WITH MAINLY HIGH PRESSURE ALOFT OVER THE AREA. THE TROUGH SHIFTS EAST AS A WEAK RIDGE MOVES OVER THE AREA WEDNESDAY AND THURSDAY. OFFSHORE FLOW INCREASING SOME FOR SUNDAY MORNING BUT WINDS ARE EXPECTED TO BE MAINLY BELOW ADVISORY CRITERIA. OFFSHORE FLOW WEAKENS MONDAY AS FLOW GOES ONSHORE MONDAY AFTERNOON. CROSS SECTIONAL ANALYSIS INDICATED THE MARINE LAYER WILL DEVELOP AND MOVE INTO THE COAST TUESDAY MORNING. ALSO A COASTAL EDDY IS FORECAST TO BEGIN TO DEVELOP MONDAY MORNING AND INCREASE TUESDAY MORNING. THIS IS EXPECTED TO CONTINUE THROUGH THURSDAY. A LARGE TROUGH IS FORECAST TO ROTATE DOWN THE STATE FRIDAY AND BECOME DEEPER ON SATURDAY... INCREASING THE MARINE LAYER. A COLD FRONT MAY MOVE THROUGH SOCAL SATURDAY. NOT AS WARM TODAY...LITTLE TEMPERATURE CHANGE MONDAY... SLIGHTLY COOLER TUESDAY...SLIGHTLY WARMER WEDNESDAY...LITTLE CHANGE THURSDAY...COOLER FRIDAY THROUGH SATURDAY. GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED FRIDAY AFTERNOON THROUGH SATURDAY MAINLY OVER THE MOUNTAINS AND DESERTS. && .AVIATION... 140330Z...MOSTLY CLEAR SKIES AND UNRESTRICTED VIS THROUGH SUNDAY. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...WHITLOW AVIATION/MARINE...PG NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Nov 13, 4:00 PM PST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST SAT NOV 13 2010 CAZ048-057-141200- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS AND FOOTHILLS- 400 PM PST SAT NOV 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE INLAND EMPIRE AND THE SANTA ANA MOUNTAINS AND FOOTHILLS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...THROUGH TONIGHT LOCAL GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS LATE TONIGHT....OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LOCAL GUSTY NORTHEAST WINDS THROUGH AND BELOW PASSES AND CANYONS MAINLY IN THE MORNINGS SUNDAY AND MONDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. WHITLOW
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.